Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 123, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 15, 2013, 10:19 PM CDT for Linn County, Livingston County, Missouri. It took effect at Jun 16, 2013, 5:52 AM CDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2013, 10:19 PM CDT (03:19 UTC)
- In effect from
- Jun 16, 2013, 5:52 AM CDT
- Expired
- Jun 17, 2013, 3:28 PM CDT
- In force
- 34 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 139 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Chillicothe (CHZM7).
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 28 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06899680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 15, 6:44 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 15, 6:44 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 644 PM CDT Sat Jun 15 2013 .SHORT TERM...(This Evening through Sunday Night) Issued at 158 PM CDT SAT JUN 15 2013 The main concern in the next 12 to 24 hours deals with potential for severe convection this afternoon and this evening, with additional severe storms possible tonight or early Sunday morning. Convection developed early this afternoon in an axis of extremely unstable air characterized by MUCAPE values in the 3000 to as much as 5000 J/kg range. Excessively high precipitable water values, in or greater than the 99th percentile for this time of year, combined with slow storm movement will lead to localized flash flooding for areas that do see thunderstorms. Marginal wind shear, around 30 to as much as 35 knots seems to be main inhibitor for severe convection. But given the extreme instability severe convection is likely with the strongest storms. Large hail is possible but the biggest threat should be from damaging winds and localized flash flooding. There may be another round of storms tonight along an advancing cold front. But an MCV ahead of the front, which is aiding convective development currently in northwestern Missouri, makes projecting the front southward difficult. So there is considerable uncertainty with any potential for a second round. SPC short range ensemble data for convection allowing models highlight a period of time from 00Z to 06Z and based on 12Z deterministic models that seems reasonable. Convection should develop on that boundary this evening and then track to the south. The biggest question will be just how intense they may be as the move southward into the forecast area. Latest model runs, including the high-resolution WRF suggest some weakening is likely which limits the severe potential. This makes sense as shear decreases as the front approaches and instability weakens as well. Should any storms become severe with this activity damaging winds and localized flooding look to be the biggest threats. Large hail may also be a concern but with a decreasing trend to the convection, think winds will be the bigger issue. .LONG TERM...(Monday through Saturday) Issued at 58 PM CDT SAT JUN 15 2013 Monday through Saturday... Models show broad slow eastward progression of the upper ridge during the course of the week. Early on...forecast soundings continue to show potential for thunderstorms on Monday as the ridge remains knocked down limiting the cap. Tuesday and Wednesday should be dry. As the ridge builds in mid to late week wouldn't be surprised to see thunderstorms pass through on the edge of the advancing cap...best chances Thursday afternoon and/or evening. Temperatures will moderate from slightly below normal early in the week to slight above normal by late in the week as the ridge has fully built in. Bailey && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 630 PM CDT SAT JUN 15 2013 Line of showers and thunderstorms will move through the terminals early this period. This line is currently from Maryville Missouri to near Manhatten Kansas and is moving to the east at around 20KT. The line is expected to weaken somewhat as it moves eastward but will keep a tempo group in the terminals for now. Tomorrow there may be some more afternoon convection but it may be even more scattered than today's activity so will keep forecast dry for now. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...CDB LONG TERM...Bailey AVIATION...Adolphson
Hazardous weather outlook, Jun 15, 6:55 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 655 PM CDT SAT JUN 15 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 655 PM CDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE THIS EVENING AND OVERNIGHT AHEAD OF AN ADVANCING COLD FRONT. SOME STORMS MAY HAVE DAMAGING WINDS AND SMALL HAIL AS THEY MOVE FROM NORTHWEST MISSOURI AND EASTERN KANSAS TOWARDS THE EAST. ADDITIONAL RAINFALL IS EXPECTED WHICH MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH MONDAY MORNING. WHILE THUNDERSTORMS MAY OCCUR AT ANY TIME DURING THIS PERIOD...SUNDAY EVENING INTO SUNDAY NIGHT IS THE MOST FAVORED PERIOD FOR MORE ORGANIZED THUNDERSTORM ACTIVITY. THUNDERSTORMS ARE EXPECTED TO EXIT THE REGION BY MONDAY AFTERNOON. LATER IN THE WEEK THERE WILL BE A CHANCE FOR THUNDERSTORMS FROM WEDNESDAY NIGHT THROUGH EARLY FRIDAY MORNING. THE RISK FOR SEVERE WEATHER DURING THIS PERIOD IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT AND AGAIN ON SUNDAY AFTERNOON. ADOLPHSON
In the hours before
Local storm report, Jun 15, 5:29 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
529 PM CDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG SEDALIA 38.70N 93.23W
06/15/2013 PETTIS MO EMERGENCY MNGR
2 FOOT DIAMETER TREE BLOWN DOWN IN TOWN
&&
ABAILEYLocal storm report, Jun 15, 5:42 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
542 PM CDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 2 ENE SEDALIA 38.71N 93.20W
06/15/2013 PETTIS MO LAW ENFORCEMENT
LARGE LIMB DOWN BLOCKING THE ROAD
&&
ABAILEYLocal storm report, Jun 15, 6:25 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FLASH FLOOD WHEELING 39.79N 93.39W
06/15/2013 LIVINGSTON MO LAW ENFORCEMENT
2 FEET OF WATER COVERING THE WEST BOUND LANES OF HIGHWAY
36. EAST BOUND LANES CURRENTLY REMAIN OPEN.
&&
ABAILEYSpecial weather statement, Jun 15, 6:25 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 625 PM CDT SAT JUN 15 2013 MOZ025-033-160015- MACON MO-RANDOLPH MO- 625 PM CDT SAT JUN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RANDOLPH AND SOUTHEASTERN MACON COUNTIES UNTIL 715 PM CDT... AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAIRO...OR NEAR MOBERLY...MOVING NORTHEAST AT 30 MPH. FREQUENT AND DANGEROUS LIGHTNING ALONG WITH WIND GUSTS UP TO 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EXCELLO. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3932 9231 3930 9245 3958 9257 3975 9229 TIME...MOT...LOC 2324Z 245DEG 25KT 3949 9240 CDB
Local storm report, Jun 15, 9:04 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
904 PM CDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND GST 3 S PAOLA 38.53N 94.87W
06/15/2013 E60.00 MPH MIAMI KS EMERGENCY MNGR
SMALL SHED BLOWN OVER
0329 PM TSTM WND GST OVERLAND PARK 38.98N 94.67W
06/15/2013 M62.00 MPH JOHNSON KS ASOS
0335 PM TSTM WND DMG OLATHE 38.89N 94.81W
06/15/2013 JOHNSON KS AMATEUR RADIO
THUNDERSTORM WIND GUSTS ESTIMATED TO 60 MPH. AMATEUR
RADIO TOWER BLOWN OVER AT 139TH AND BLACKBOB.
0340 PM TSTM WND GST OLATHE 38.89N 94.81W
06/15/2013 E60.00 MPH JOHNSON KS TRAINED SPOTTER
0340 PM TSTM WND GST OVERLAND PARK 38.98N 94.67W
06/15/2013 M60.00 MPH JOHNSON KS ASOS
0350 PM TSTM WND DMG 2 SW OVERLAND PARK 38.96N 94.70W
06/15/2013 JOHNSON KS TRAINED SPOTTER
THUNDERSTORM WIND GUSTS WERE ESTIMATED UP TO 60 MPH. TREE
LIMB DAMAGE WAS REPORTED.
0350 PM FLOOD OVERLAND PARK 38.91N 94.68W
06/15/2013 JOHNSON KS TRAINED SPOTTER
75TH AND METCALF IMPASSABLE DUE TO FLOODING ON ROADWAY.
0350 PM TSTM WND DMG LEAWOOD 38.91N 94.63W
06/15/2013 JOHNSON KS TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0400 PM TSTM WND GST KANSAS CITY DOWNTOWN 39.12N 94.59W
06/15/2013 M61.00 MPH CLAY MO ASOS
A THUNDERSTORM WIND GUST AT 61 MPH WAS MEASURED AT THE
DOWNTOWN AIRPORT.
0412 PM TSTM WND GST GLADSTONE 39.21N 94.56W
06/15/2013 E60.00 MPH CLAY MO TRAINED SPOTTER
TREE BRANCHES DOWN UP TO 3 INCHES IN DIAMETER.
0412 PM FUNNEL CLOUD 5 S GALLATIN 39.84N 93.96W
06/15/2013 DAVIESS MO LAW ENFORCEMENT
A WALL CLOUD AND FUNNEL CLOUD WERE REPORTED AROUND 5
MILES SOUTH OF GALLATIN.
0418 PM HAIL GLADSTONE 39.20N 94.56W
06/15/2013 M0.88 INCH CLAY MO TRAINED SPOTTER
0420 PM TSTM WND DMG 4 NW LIBERTY 39.29N 94.47W
06/15/2013 CLAY MO NWS EMPLOYEE
THUNDERSTORM WINDS HAVE GUSTED FROM 60 TO 70 MPH AND
LASTED 5 TO 7 MINUTES. SEVERAL TREES UP TO 8 INCHES IN
DIAMETER HAVE BEEN SNAPPED OFF.
0432 PM TSTM WND GST 3 NW HOLT 39.48N 94.38W
06/15/2013 E70.00 MPH CLINTON MO TRAINED SPOTTER
TREES DOWN AS WELL.
0442 PM TSTM WND GST 3 W CENTERVIEW 38.75N 93.90W
06/15/2013 E75.00 MPH JOHNSON MO NWS EMPLOYEE
THUNDERSTORM WIND GUSTS WERE ESTIMATED UP TO 75 MPH. AN 8
INCH DIAMETER TREE WAS SNAPPED IN HALF. POWER WAS ALSO
LOST.
0445 PM TSTM WND DMG WARRENSBURG 38.76N 93.73W
06/15/2013 JOHNSON MO LAW ENFORCEMENT
NUMEROUS POWER POLES DOWN IN WARRENSBURG
0502 PM TSTM WND GST CHILLICOTHE 39.79N 93.55W
06/15/2013 E60.00 MPH LIVINGSTON MO TRAINED SPOTTER
0510 PM TSTM WND GST CHILLICOTHE 39.79N 93.55W
06/15/2013 E65.00 MPH LIVINGSTON MO EMERGENCY MNGR
RELAYED BY NEIGHBORING COUNTY EM
0518 PM TSTM WND GST 2 N CHILHOWEE 38.62N 93.86W
06/15/2013 E60.00 MPH JOHNSON MO AMATEUR RADIO
0520 PM TSTM WND GST CHILLICOTHE 39.79N 93.55W
06/15/2013 E75.00 MPH LIVINGSTON MO TRAINED SPOTTER
0522 PM TSTM WND DMG SEDALIA 38.70N 93.23W
06/15/2013 PETTIS MO EMERGENCY MNGR
2 FOOT DIAMETER TREE BLOWN DOWN IN TOWN
0522 PM TSTM WND DMG 2 ENE SEDALIA 38.71N 93.20W
06/15/2013 PETTIS MO LAW ENFORCEMENT
LARGE LIMB DOWN BLOCKING THE ROAD
0603 PM FLASH FLOOD WHEELING 39.79N 93.39W
06/15/2013 LIVINGSTON MO LAW ENFORCEMENT
2 FEET OF WATER COVERING THE WEST BOUND LANES OF HIGHWAY
36. EAST BOUND LANES CURRENTLY REMAIN OPEN.
&&
ADOLPHSONLocal storm report, Jun 15, 9:54 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
954 PM CDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG LATHROP 39.55N 94.33W
06/15/2013 CLINTON MO EMERGENCY MNGR
TREE BLOWN OVER CAUSED MINOR HIP INJURY TO ONE PERSON AT
THE LATHROP FAIRGROUNDS.
&&
CUTTERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:32 PM CDT | River Flood Warning | EAX | Carroll | 36 hr |
| Jun 15, 10:19 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 70 hr |
| Jun 16, 3:52 AM CDT | River Flood Warning | EAX | Buchanan | 26 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.